Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 49, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Mar 14, 2015, 4:17 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 4:17 AM EDT (08:17 UTC)
- Expired
- Mar 14, 2015, 3:45 PM EDT
- In force
- 11 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
022 WHUS73 KMQT 140817 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 417 AM EDT SAT MAR 14 2015 LSZ266-141630- /O.NEW.KMQT.GL.W.0049.150314T0817Z-150314T2200Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- 417 AM EDT SAT MAR 14 2015 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 35 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ267-141630- /O.NEW.KMQT.GL.W.0049.150314T1200Z-150314T2200Z/ LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 417 AM EDT SAT MAR 14 2015 ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 37 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JLA
2 follow-up statements
934 WHUS73 KMQT 141427 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1027 AM EDT SAT MAR 14 2015 LSZ266-142200- /O.CON.KMQT.GL.W.0049.000000T0000Z-150314T2200Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- 1027 AM EDT SAT MAR 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 35 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ267-142200- /O.CON.KMQT.GL.W.0049.000000T0000Z-150314T2200Z/ LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1027 AM EDT SAT MAR 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 37 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TITUS
573 WHUS73 KMQT 141945 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 345 PM EDT SAT MAR 14 2015 LSZ266-267-142045- /O.CAN.KMQT.GL.W.0049.000000T0000Z-150314T2200Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 345 PM EDT SAT MAR 14 2015 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE GALE WARNING. $$ KC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Mar 14, 4:02 AM EDT, 15 minutes earlier.
Area forecast discussion, Mar 14, 4:02 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
402 AM EDT SAT MAR 14 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM EDT SAT MAR 14 2015
TROUGH ALOFT SHARPENING OVER LK SUPERIOR AND UPR MICHIGAN EARLY THIS
MORNING. PRIMARY SHORTWAVE AND SFC LOW IS SLIDING TO EAST OF LK
SUPERIOR BUT SECONDARY WAVE BROUGHT BATCH OF MAINLY LGT SNOW SHOWERS
FM KEWEENAW TO NORTH CENTRAL UPR MICHIGAN. RADAR SHOWS ECHOES ARE
SCATTERED AND THUS ANY SNOW AMOUNTS WITH THIS SHOULD BE MINIMAL.
ONCE THIS SECONDARY WAVE/AREA OF DEEPER MOISTURE H7-H6 MOVES EAST
THIS MORNING...SHALLOW MOIST LAYER SUGGESTS DRIZZLE WILL BE MAIN
PTYPE REST OF THE DAY. WILL HAVE DRIZZLE MENTION INTO THE AFTN WITH
SOME FZDZ POSSIBLE IN POCKETS EARLY THIS MORNING. HOWEVER...BASED ON
DISAPPEARING LOW CLOUDS BLO 010 UPSTREAM WITH MAINLY AN 010-020 MVFR
DECK NOTED...SUSPECT THAT DRIZZLE MAY END UP BEING A LOWER CHANCE DUE
TO DRYING AND A MORE INVERTED-V LOOK BLO CLOUD BASE. WILL CONTINUE TO
MONITOR AND MAKE UPDATES AS NEEDED. OTHER MAIN ISSUE TODAY WILL BE
STRONG/GUSTY NORTHWEST WINDS OVER 30 MPH NEAR LK SUPERIOR ESPECIALLY
FM MARQUETTE TO GRAND MARAIS. MOST OF THE DAY WILL BE BREEZY FOR
THOSE AREAS...WITH WINDS ONLY DIMINISHING LATE THIS AFTN.
THERMAL TROUGH AT H9-H85 WITH TEMPS AS LOW AS -8C WILL KEEP SKIES
MOSTLY CLOUDY ALL AREAS TODAY AND PROHIBIT MAX TEMPS FM DIFFERING TOO
MUCH FM CURRENT READINGS. EXPECT HIGHS TODAY MAINLY IN THE MID TO UPR
30S. COOLER THAN FRIDAY FOR SURE...BUT STILL AROUND OR MAYBE EVEN
SLIGHTLY ABOVE NORMAL FOR SOME AREAS.
SFC HIGH PRESSURE RIDGE CROSSES UPPER GREAT LAKES TONIGHT. SKIES
SHOULD CLEAR QUICKLY THIS EVENING AS RIDGE ARRIVES WHICH BRINGS IN
SUBSIDENCE AND DRYING. MOST EMPHATIC CLEARING MAY NOT OCCUR UNTIL
OVERNIGHT THOUGH WHEN H9-H85 RIDGE AXIS ARRIVES. MIN TEMPS SHOULD
FALL OFF INTO THE UPR TEENS TO LOW 20S INLAND. SW WINDS DEVELOPING
LATE AS THE RIDGE PASSES WILL KEEP SHORELINE AREAS OF GREAT LAKES
MORE IN THE UPR 20S TO NEAR 30 DEGREES.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 257 AM EDT SAT MAR 14 2015
NAM SHOWS A FLAT 500 MB RIDGE AFFECTING THE AREA ON SUN WITH A
SHORTWAVE TROUGH MOVING THROUGH ON MON WHICH WILL DRAG A COLD FRONT
AND SOME PCPN THROUGH THE AREA. WILL KEEP IN CHANCE POPS ON MONDAY
AS THE COLD FRONT MOVES THROUGH THE AREA AND THE COLD AND DRIER AIR
STARTS TO COME IN IN THE AFTERNOON. OVERALL...DID NOT MAKE TOO MANY
CHANGES TO THE GOING FORECAST FOR TEMPERATURES OR WEATHER AND KEPT
IN A MIX OF RAIN AND SNOW FOR MON AFTERNOON ACROSS THE NORTH AS THE
DRIER AIR COULD BRING TEMPERATURES TO THE WET BULB ZERO HEIGHT.
IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB TROUGH ACROSS THE
GREAT LAKES REGION 12Z TUE WITH 850 MB TEMPERATURES FROM -14C TO
-17C. THE 850 MB TEMPERATURES CHANGE LITTLE FOR 12Z WED WITH THE
UPPER TROUGH MOVING FURTHER EAST TO NEW ENGLAND THEN. A SHORTWAVE
MOVES INTO THE UPPER GREAT LAKES 12Z THU WITH A SFC FRONT THAT IS
DISSIPATING WITH COLDER 850 MB TEMPERATURES MOVING BACK IN FOR FRI.
TEMPERATURES WILL BEGIN A COOLING TREND THIS FORECAST PERIOD BY
ENDING BELOW NORMAL ON FRI. LOOKS PRETTY QUIET WITH MINIMAL CHANCES
OF LAKE EFFECT SNOW SHOWERS AND NO BIG STORM SYSTEMS AFFECTING THE
AREA.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 148 AM EDT SAT MAR 14 2015
LOW-LEVEL MOISTURE WILL CONTINUE TO WRAP INTO THE AREA BEHIND LOW
PRES MOVING EAST OF THE UPPER LAKES. THIS WILL RESULT IN MVFR CIGS
AT KIWD/KSAW OVERNIGHT. MEANWHILE...LIFR CONDITIONS AT KCMX SHOULD
IMPROVE TO LOW MVFR BEFORE DAYBREAK. A DISTURBANCE DROPPING SE THRU
THE AREA WILL GENERATE SOME LIGHT PCPN OVERNIGHT. THE PCPN IS MORE
LIKELY TO OCCUR AT KCMX...AND IT SHOULD BE IN THE FORM OF -FZDZSN.
DURING THE MORNING...EXPECT SOME IMPROVEMENT WITH CIGS AT ALL
TERMINALS AOA 2KFT BY AFTN. CLOUDS WILL CLEAR OUT LATE AFTN/EARLY
EVENING.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 359 AM EDT SAT MAR 14 2015
WINDS FOR TODAY STRONGER THAN EXPECTED EARLIER. SHOULD SEE AT LEAST
OCCASIONAL NW GALES FOR EAST HALF...SO GALE WARNING HAS BEEN ISSUED.
WINDS DIMINISH TO LESS THAN 25 KTS TONIGHT BUT WILL INCREASE FM THE
SOUTH ON SUNDAY. STRONGEST WINDS ON SUNDAY TO 25 KTS OVER EASTERN LK
SUPERIOR. NW WINDS INCREASE AGAIN BEHIND A COLD FRONT MONDAY INTO
TUESDAY. MAY SEE WINDS UP TO 30 KTS AT TIMES. WEAKER FRONT WORKS
THROUGH ON WEDNESDAY...SO WINDS REST OF THE WEEK WILL STAY LESS THAN
25 KTS. OPEN WATER REMAINS THE MOST PREVALENT OVER WESTERN LK
SUPERIOR AND OVER SCNTRL LK SUPERIOR TO THE EAST OF THE KEWEENAW
PENINSULA. EXPECT THE ICE COVERAGE OVER THE REST OF THE LAKE TO
SLOWLY DIMINISH THROUGH THE UPCCOMING WEEK DUE TO THE STRONG AND
SHIFTING WINDS AND AS DAYTIME TEMPERATURES MOST DAYS STAY ABOVE
FREEZING...ESPECIALLY OVER THE WESTERN HALF OF LK SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WARNING FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING FOR
LSZ267.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR LSZ266.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...07
AVIATION...ROLFSON
MARINE...JLAHazardous weather outlook, Mar 14, 3:39 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 339 AM EDT SAT MAR 14 2015 MIZ001>007-009>014-084-085-151200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 339 AM EDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE THIS MORNING NEAR LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-151200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 339 AM EDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTHWEST GALES TO 35 KNOTS ARE EXPECTED TODAY ACROSS EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-151200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 339 AM EDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.